Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Taken Norethisterone to delay period. Spotting after periods. How can I stop the bleeding?

Hello I took Norethisterone for 14 days ftom 8 November to delay my period while on a special holiday. I was fine while taking them. My period started 4 days after stopping taking them and was normal apart from being a bit heavier. My period stopped as normal after 4 days and then for 7 days I was fine. I then started with spotting (about a tabllespoon per day). My next period was due on 24 December but started on 19 December and the first 2 days were fine but today it is very very heavy and is just like fresh red blood . Upon awaking today my whole bed is soaked in blood even though I use a menstral cup. According to the Internet the side effects of this drug are awful and can last for 3 months. I need to know if there is anything I can buy over the Chemist counter to stop this bleeding as I am due to go away tomorrow for Christmas but will have to cancel as I do not want to stain my relative s bedding. June
Asked On : Wed, 26 Dec 2012
Answers:  1 Views:  325
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
May 2013
Thanks for the query.
As you took the progesterone pills for around 2 weeks, it might have altered the levels if internal hormones.
The bleeding you are having could be inter-menstrual bleeding due to hormonal fluctuation.
Usually this will be mild and subside soon. But as you are having heavy bleeding better to consult gynecologist once and undergo physical examination and ultrasound to find out the cause for your problem.
On counter drugs may not help as bleeding is heavy.
Take care.
Answered: Thu, 27 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor